MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP130RUH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient who underwent a primary breast reconstruction with a 650cc artoura breast tissue expander (left) and an unspecified tissue expander (right) experienced left-sided deflation and right-sided seroma postoperatively.As a result, the patient underwent bilateral removal and replacement with a 535cc mentor memorygel breast implant (left catalog #: shpx535, left serial #: (b)(4)) and a 490cc mentor memorygel breast implant (right catalog #: shpx490, right serial #: (b)(4)) on (b)(6) 2020.This report is for the left-sided prosthesis.
 
Additional Manufacturer Narrative
On 26-jun-2020, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Mentor received additional information regarding the date of event.The date is (b)(6) 2020.The relevant filed has been updated.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.On 14-jul-2020, mentor received additional information regarding the condition of the suspected medical device.The device was partially colored with blue/purple color due to the medical marking ink used during the implantation surgery.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, the investigation on the suspected medical device was completed.Investigation summary : during visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Leak testing was performed, and it revealed a tear at the juncture of the shell in anterior view and patch.In addition, microscopic examination was performed.However, the cause of the rupture could not be identified.As stated in the product insert data sheet, it is contraindicated to place drugs or substances inside the tissue expanders other than sterile saline for injection, since this could compromise the product integrity.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer's reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10120759
Report Number1645337-2020-06892
Device Sequence Number11224464
Product Code LCJ
UDI-Device Identifier00081317024392
UDI-Public00081317024392
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2023
Device Model NumberSMXP130RUH
Device Catalogue NumberSMXP130RUH
Device Lot Number7747441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2020
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer06/26/2020
07/24/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date07/16/2020
08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR